This may help give you info about what to expect when you come off the Effexor. I was prescribed Effexor XR 150mg in Sept. 2000 for the symptoms of Fibromyalgia. Since then my dosage of Effexor XR has increased to 225mg daily. I didn't have any bad side effects, (it took me a couple weeks to get used to the drug) EXCEPT for the total loss of libido. I FINALLY talked to a phsyciatrist, through the referral of my therapist about coming off the Effexor and going to Wellbutrin XL. For the last two weeks, I have been "weened" off the Effexor, going first to the 150mg then to the 37.5mg, also taken low dose of Wellbutrin each day. I am nearly done with the Effexor 37.5 and am taking Wellbutrin 300mg. I started to feel nausea and a "dizzy" feeling, not like the common "fibro fog" associated with Fibromyalgia. I just felt "out of it", and there was a "tightened" feeling in my chest, heart palps, which I have normally anyway, but they increased during this time. I was wondering what the heck was wrong with me.Then I thought, it must be the withdrawl of the Effexor, because I had heard you weren't supposed to stop taking it abruptly. I also had terrible headaches. So I searched the internet and found out that I wasn't alone with my symptoms. Thank God! I thought I was really ill there for awhile, other than my Fibro! I really think that doctors ought to reconsider prescribing this med if you need to be "weened" off of it, like a heroine addict! It is given to Fibro patients to increase serotonin, but my phsyciatrist said that the Wellbutrin XL offsets that with the dopeamine(sp). And yes, my libido seems to be returning also. I hope this helps others. I know reading these posts have helped me realize that my symptoms are just that, symptoms.
Good health to you.